Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

On zoloft for post partum anxiety. Getting nausea, headache and dizziness. Safe remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Hi There
I have been on zoloft for Post Partum Anxiety. I have been on just over 5 weeks. To start with the first 2 weeks I was on 25gm, and increased to the 50gm. I had side effect like dizzyness, nause etc at the start which slowed down a bit. I am still feeling spacy, and have headaches. I know it can take time to settle in, would it still be recommended to wait longer to know if it's the right one for me? My anxiety is gone, but the head dizzness is still there. My GP said to wait a couple more weeks (1 week ago) but wanted to see if this is common for this feeling etc, and if people often suffer form these symptoms. I have been on zoloft before a couple of years ago, same dosage, but didnt have any of these affects. I am sure because I have a baby who is 7 weeks old sleep deprevation can add to it. Thanks,
Posted Mon, 6 May 2013 in Anxiety and Stress
Answered by Dr. Payman Hajiazim 42 minutes later
Hi there, thanks for asking. The symptoms you mentioned are common when somebody starts this medication, especially in the first few weeks. As your doctor has mentioned, most part of it will vanish in the first one or two weeks. And as you mentioned sleep deprivation you have at this time, can aggravate it. The medication that you are using is safe in breast feeding. It is a good advantage of it and it is better not to miss this opportunity. Sometimes, people do not respond to a medication and it is a worse problem. When your brain has responded to this medication in the past, it shows that you will gain the positive effects in this time as well. I wish you a good health.
Above answer was peer-reviewed by
Follow-up: On zoloft for post partum anxiety. Getting nausea, headache and dizziness. Safe remedy? 49 minutes later
Thanks for the reply. Do you think with me having being on it for 5 weeks that it is still normal to have these effects? Do you think because I have been on it in the past with less effects from this, that it will fade or would I try another kind I should try, and and what week would I need to consider changing if these effects are still going?
Answered by Dr. Payman Hajiazim 17 hours later
Hi there, I think the symptoms will decrease in the next few weeks. A good way to decrease the side effects of the medication is to divide the dose to two times a day and each time take half of it.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor